Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 15, 2018, 3:06 PM CDT for Acadia Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2018, 3:06 PM CDT (20:06 UTC)
- Expired
- Oct 15, 2018, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
013
WFUS54 KLCH 152006
TORLCH
LAC001-152030-
/O.NEW.KLCH.TO.W.0020.181015T2006Z-181015T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
306 PM CDT MON OCT 15 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Acadia Parish in southwestern Louisiana...
* Until 330 PM CDT.
* At 306 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Branch, or near Rayne, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Branch around 320 PM CDT.
Church Point and Richard around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3028 9239 3046 9232 3039 9217 3035 9218
3025 9233
TIME...MOT...LOC 2006Z 216DEG 15KT 3031 9233
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH2 follow-up statements
406
WWUS54 KLCH 152020
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
320 PM CDT MON OCT 15 2018
LAC001-152030-
/O.CON.KLCH.TO.W.0020.000000T0000Z-181015T2030Z/
Acadia LA-
320 PM CDT MON OCT 15 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN ACADIA PARISH...
At 320 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Branch, or near Church Point, moving northeast at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Church Point around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3031 9228 3033 9231 3044 9228 3039 9217
3035 9218 3032 9222
TIME...MOT...LOC 2020Z 224DEG 15KT 3035 9227
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH739
WWUS54 KLCH 152027
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
327 PM CDT MON OCT 15 2018
LAC001-152037-
/O.EXP.KLCH.TO.W.0020.000000T0000Z-181015T2030Z/
Acadia LA-
327 PM CDT MON OCT 15 2018
...THE TORNADO WARNING FOR NORTHEASTERN ACADIA PARISH WILL EXPIRE AT
330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3031 9228 3033 9231 3044 9228 3039 9217
3035 9218 3032 9222
TIME...MOT...LOC 2027Z 216DEG 15KT 3037 9225
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 15, 12:42 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 15, 12:42 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1242 PM CDT Mon Oct 15 2018
.AVIATION...
Satellite and radar imagery show a cold front extending from north
of KAEX southwestward to north of KBMT. The front will continue to
progress southward through the region reaching KAEX/KBPT between 18Z-
19Z, KLCH between 19Z-20Z, and KARA/KLFT between 22Z-16/00Z. Ahead
of the front MVFR ceilings will prevail with VCTS and
light/variable winds. Behind the front, showers will continue
through the evening with ceilings lowering to IFR overnight. Winds
behind the front will become northerly at 10-15 knots with
occasional gusts to 20-25 knots. Gusts will come to an end late
tonight but winds will remain around 10 knots through tomorrow
morning.
&&
.PREV DISCUSSION... /issued 1110 AM CDT Mon Oct 15 2018/
DISCUSSION...
Generally minor updates to most first period grids to bring them
in line with latest observations/trends concerning incoming wavy
CDFNT that currently extends near a line from Natchitoches, to
Jasper, to just east of Houston. Boundary will continue slowly
eastward through the day, with most of the area warming into the
mid/upper 80s ahead of it. Scattered/numerous showers and
thunderstorms are expected, especially along/S of I-10.
Small craft advisories have been issued for the western and
central Gulf zones for the gusty N winds expected behind the front
later this afternoon and tonight, with exercise caution headlined
for Sabine and Calcasieu Lakes.
13
PREV DISCUSSION... /issued 811 AM CDT Mon Oct 15 2018/
DISCUSSION...
Early morning update to cancel the coastal flood advisory a little
early, with latest observations indicating levels below criteria
and falling. SE winds are forecast to diminish today followed by
an offshore flow developing tonight behind a CDFNT. No additional
minor coastal flooding is expected.
13
PREV DISCUSSION... /issued 357 AM CDT Mon Oct 15 2018/
DISCUSSION...
Early morning sfc analysis shows a cold front extending from low
pressure near the Ozarks across the Arklatex to the TX Hill
Country. with a trailing trof back across ern/cntl TX. Regional
88Ds show numerous showers with a few thunderstorms primarily
along/behind the front at this time. Additional convection is
noted over the Gulf and moving nwd toward the coastal waters as
well.
The cold front to our nw will make steady progress sewd through
the forecast area today, with showers and a few thunderstorms
expected to develop along/ahead of it as we move through the
morning. Highest POPs are being carried along/south of I-10 across
swrn LA. Elevated rain chances linger into the evening before
diminishing somewhat for the overnight hours. Highs today will
range from the mid 70s nwrn zones to the mid 80s across lower
Acadiana...however temps are expected to drop once the front
passes, with readings across the nwrn zones likely down into the
60s by sunset.
Rain chances pick up again Tuesday as overrunning sets up. Highs
Tuesday are progged to remain in the 50s across the extreme nwrn
areas as CAA develops behind the front, along with persistent
cloud cover. The cooler air is expected to encroach the entire
area by Tuesday night with lows mainly in the 50s...some upper 40s
will be possible across the nrn tier of zones.
After a drier mid-week with just limited rain chances as ridging
re-develops over the nrn Gulf, POPs begin to elevate again Friday
and Saturday as our next cold front approaches and crosses the
region. Our coolest temps of the season are forecast for Sunday
night/Monday morning with readings into the mid/upper 40s across
much of the nrn 1/2 of the area.
MARINE...
Will not be extending the Coastal Flood Advisory beyond the
inherited expiration time of 14z as progs indicate later high
tides will not yield advisory-criteria water levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 84 55 60 52 / 50 40 40 40
LCH 85 63 69 58 / 80 60 50 30
LFT 88 66 73 61 / 70 60 40 30
BPT 84 64 66 59 / 70 50 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
Tuesday for GMZ450-470.
Small Craft Advisory from 10 PM this evening to 7 AM CDT Tuesday
for GMZ452-472.
Small Craft Exercise Caution from 4 PM CDT this afternoon
through Tuesday morning for GMZ430-432.
&&
AVIATION...26Hazardous weather outlook, Oct 15, 5:20 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 520 AM CDT Mon Oct 15 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 520 AM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A cold front will move through the area today with numerous showers and some storms expected into tonight. Organized severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and a few storms will linger into mid-week as a warm moist flow aloft overrides the cooler surface air. Higher rain chances return Friday and the weekend as the next cold front approaches, then crosses the area. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-161100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 520 AM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Tides will begin to diminish later today as northerly winds accompanying a cold front move into the coastal waters. A coastal flood advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate to strong offshore flow will develop behind the front and linger through mid-week, as will scattered showers and storms. After winds finally relax toward the end of the work week, another frontal passage will bring another round of elevated offshore flow for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:57 AM CDT | Small Craft Advisory | LCH | 4 days | |
| Oct 15, 3:19 PM CDT | Special Weather Statement | LCH | Saint Landry | 26 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.